MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US BIOINTRAFIX 7-8MM SHEATH TRIAL; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 254650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up medwatch will be filed as appropriate.Udi: (b)(4) incomplete.The lot number was unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in australia that during an anterior cruciate ligament (acl) procedure on (b)(6) 2020, it was observed that the biointrafix 7-8mm sheath trial device broke.According to the report, the weld site of handle sheared off while malleting out of tibia.The device was removed manually and the procedure continued to be completed successfully.There were no fragments generated.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported an intrafix sheath dilator breakage intra-operatively.Weld site of handle sheared off whilst malleting out of tibia.The complaint device was received and evaluated.When performing the visual inspection at the tip trial, it could be identified some spots of rust on the etch marks.The t-handle is separated off from the tip trial, it could be observed that the welding that keeps both pieces together is broken.Also, some rust could be observed in the insert section of both pieces.According with the visual inspection result, this complaint can be confirmed.This failure can be attributed to fair wear and tear of the device due to the rough and repeated malleting of the device.The cause for rusting can be attributed to the sterilization process in autoclave, the device was possibly left to dry along with other metal instruments resulting in galvanic corrosion.However this cannot be conclusively determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Brand Name
BIOINTRAFIX 7-8MM SHEATH TRIAL
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10927747
Report Number1221934-2020-03635
Device Sequence Number3299705
Product Code LXH
UDI-Device Identifier10886705013418
UDI-Public10886705013418
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254650
Device Catalogue Number254650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/17/2020
12/20/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/18/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR